# SDR CA030605011

- Difficulty date: June 2, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 1,864 hours
- Engine: Lyc O360A1H
- Propeller: Hartzl HCC2YR2
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery Pack
- Part number: 4520130
- Condition: Cracked
- Location: Elt
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE CHANGING A BATTERY PACK IN AN ELT, THE CASING WAS NOTICED TO BE CRACKED ATTHE SCREW HOLES.  IF THE BATTERIES HAD LEAKED THE ACID COULD LEAK ON TO THE BATTERY TRAY & THE AIRCRAFT SURROUNDING STRUCTURE.  THIS HAS HAPPENED TWICE BEFORE.  WE HAVE AN INSPECTION INTERVAL OF 50 HRS.  ON THE BATTERY TRAY AND ELT MOUNTING.
